Combinations - Interaction between DOI and Mirtazapine?

Discussion in 'Phenethylamines' started by Psychopatic, Apr 13, 2007.

  1. Psychopatic

    Psychopatic Newbie

    Reputation Points:
    0
    Messages:
    4
    Joined:
    Jan 3, 2007
    38 y/o
    Mirtazapine is an antidepresseant that work through blocking the 5-HT2- and 5-HT3-receptors. So more serotonine is taken up by the 5-HT1-receptor.

    Then in PHIKAL about DOI:
    If someone who eating Mirtazapine, takes DOI, does the effect be decresed?
     
    Last edited by a moderator: Sep 18, 2010
  2. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    7,017
    Joined:
    Feb 1, 2005
    Mirtazapine (Remeron) has not been studied, except by chance, in combination with classical psychedelics - which DOI is related to. But judging from it's structure and actions, it would be a safe bet that it would diminish the effects of DOI and other psychedelic drugs. However it might also act paradoxically and cause an increased effect - such as what happened with people treated with chlorpromazine (Thorazine) for panic reactions to DOM (STP) in the 1960's.

    It would be advisable not to take these in combination.
     
  3. snapper

    snapper Gold Member

    Reputation Points:
    2,208
    Messages:
    2,136
    Joined:
    Sep 30, 2005
    from U.S.A.
    There was a report last night on erowid describing a strong experience with 4hoDIPT and celexa, also an SSRI. This is an example if an SSRI allowing a psychedelic to go full strength if not greater. With DOI, greater than full strength could be undesirable.
    I do not recommend attempting this, and if so start at 10% of the active dose to test the waters and slowly work up.
    I think it is always a gamble to combine any psych with SSRIs, esp the newer less documented ones..
     
  4. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    4,627
    Messages:
    3,212
    Joined:
    Feb 18, 2004
    from U.K.
    Mirtazepine is not a SSRI, it is a "presynaptic alpha2-adrenoreceptor antagonist, [which] increases central noradrenergic and serotonergic neurotransmission" (BNF 53).

    That said, the risk of Serotonin Syndrome is still high (A Certain Mouse has seen more clinical near-misses & mild cases with this med than with any other) so proceed with extreme caution.
     
  5. Psychopatic

    Psychopatic Newbie

    Reputation Points:
    0
    Messages:
    4
    Joined:
    Jan 3, 2007
    38 y/o
    I have now taken 5 mg of DOI, 2 hours ago. He has no noticeble effect. Except 30 mg mirtazapine, I am also taking daily;
    225 mg Efexor (venlafaxine)
    4 mg Haldol (haloperidol)
    4 mg Iktorivil (clonazepam)
    75 mg Propavan (propiomazin)

    I say he is going to skip his medicines until friday, and then try DOI again.
     
  6. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    7,017
    Joined:
    Feb 1, 2005
    Over 2 hours is common before DOI makes it's presence known.
     
  7. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    4,627
    Messages:
    3,212
    Joined:
    Feb 18, 2004
    from U.K.
    Jeez, someone has been asking the wrong questions! How long has SWiY been taking these meds & what for? That's quite some polypharmacy, & those are significant doses - missing those doses for 3 days could lead to problems. I wouldn't suggest omitting any of these meds, let alone taking a substance such as DOI whilst prescribed them, but if one has to go it should be only the Mirtazepine & Effexor, & then only for 1 day after coming down - any longer will lead to some nasty withdrawals. Do keep taking the Haldol - the dose prescribed is usually seen in people with bi-polar or schizophrenia (given the dose of Venlafaxine used, my guess would be something related to schizophrenia). Abruptly stopping this med at this dose, especially if a strong psychedelic is being used opens the door for rebound psychosis & relapse. The clonazepam should not pose any problems - if anything it should help with the come down or if it things get too much. Is the propiomazine being used as a sleep aid or antipsychotic? If sleep aid, then it may come in useful later, & should not pose any problems, if antipsychotic, again do not stop taking this med abruptly.
     
    Last edited: Apr 19, 2007
  8. Psychopatic

    Psychopatic Newbie

    Reputation Points:
    0
    Messages:
    4
    Joined:
    Jan 3, 2007
    38 y/o
    I am taken those medicines against depression, paranoia, anxiety and sleeping-disorders. But he is not going to take DOI again.

    Report from yesterday:
    After about 3 hours after taking it, everything got funny and he laughed against everything. But just a short time. Then he got very ill and vomited several times. The "trip" lasted the whole day, and about 10:30 PM, he wanted to sleep, and he took 15 mg Abilify (aripiprazole) to mitigate the illnes, it helped a little bit. SWIM waked about 7-8 times during the nigth, and felt bad. Now, 11:00 AM, he is tired but feel quite good.

    So, I do not recommend DOI while taking heavy psychiatric medicines!
     
  9. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    4,627
    Messages:
    3,212
    Joined:
    Feb 18, 2004
    from U.K.
    Glad to hear You is alright! A Certain Mouse admits to being more than a little concerned when he read SWiY post above. SWiY had a lucky break there - someone's looking after SWiYa!